MAUDE Adverse Event Report: ARTHREX, INC. SCRWDRV SFT,SHT NON-CANN,2.5MM HEX; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

ARTHREX, INC. SCRWDRV SFT,SHT NON-CANN,2.5MM HEX; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number SCRWDRV SFT,SHT NON-CANN,2.5MM HEX
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 09/27/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The device was reported to have been discarded.The cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
It was reported that during an operation to remove a screw that was implanted 10 years ago.The surgeon was using hex non-cannulated screwdriver, ar-1995shn.As the surgeon turned the driver, the tip of the driver became damaged and broke off inside the head of the screw.The tip was unable to be retrieved and the surgeon ended the operation.No further details.Additional information has been requested.Additional information provided on 10/3/2018: the surgery was aborted and the screw was left in.The reporter has no information as to if or when the surgery will be scheduled.
 
Additional Manufacturer Narrative
The complaint was confirmed for twist and broken tip.Examination confirms a torsion fracture.The most likely cause(s) of this type of event include continually applying torque when the implant is not properly aligned, leveraging, or torquing while leveraging the device.

Brand Name
SCRWDRV SFT,SHT NON-CANN,2.5MM HEX
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key7994480
Report Number1220246-2018-00710
Device Sequence Number18882748
Product Code LXH
UDI-Device Identifier00888867025684
UDI-Public00888867025684
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/07/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberSCRWDRV SFT,SHT NON-CANN,2.5MM HEX
Device Catalogue NumberAR-1995SHN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/28/2018
Initial Date Received by Manufacturer 09/27/2018
Supplement Date Received by Manufacturer09/27/2018
Initial Report FDA Received Date10/23/2018
Supplement Report FDA Received Date01/07/2019
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;